MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M0224741
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics and the investigation and determination of root cause is in progress.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by end user hospital, prior to use the packaging of a picc kit was noted to have a tear in the packaging, thereby breaching the sterility.The device was not used and has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (5308346) for item number h96560m02247414 for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.There have been no previously reported complaints for packaging lot {5308346} for similar issues.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "package hole/perforated.": no adverse trend was indicated.In addition, this is the only reported complaint for this failure mode in the past 15 months for the bioflo picc product family and may be considered an isolated incident.Visual inspection of the returned pouch confirmed the reported tear in the packaging, however, we are unable to determine an exact root cause for the hole in the poly side of the pouch.Potential root cause for this incident could be improper shipping and handling after leaving the angiodynamics facility or the end user may have accidentally tore the pouch when they were removing the zip lock bag that contains the tandem packaged components.The pouches are 100% inspected per angiodynamics' procedures during the sealing process and final box process.The size of the hole in the mylar side of the pouch would be noticed during this process.Employees are being made aware of the complaint and associated defect in order to improve the probability of identifying the defect in the future.(pr (b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7568592
Report Number1317056-2018-00101
Device Sequence Number13496870
Product Code LJS
UDI-Device IdentifierH96560M0224741
UDI-PublicH96560M0224741
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberH96560M0224741
Device Lot Number5308345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer05/10/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1